Stationary Markovian equilibrium in overlapping generation models with stochastic nonclassical production and Markov shocks

Olivier F. Morand, Kevin Reffett

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

This paper provides new sufficient conditions for the existence and computation of Markovian equilibrium for a large class of OLG models with Markov shocks to production. The economies considered allow for a very large class of "reduced-form" production functions, including those that are nonclassical, encompassing stochastic OLG models with social security, income redistribution policies, taxation, valued fiat money, production nonconvexities, and monopolistic competition. Our approach combines aspects of both topological and order theoretic fixed point theory and provides globally stable successive approximations algorithms for computing extremal Markovian equilibrium objects.

Original languageEnglish (US)
Pages (from-to)501-522
Number of pages22
JournalJournal of Mathematical Economics
Volume43
Issue number3-4
DOIs
StatePublished - Apr 2007

Fingerprint

Overlapping Generations
Shock
Taxation
Non-convexity
Production Function
Fixed Point Theory
Successive Approximation
Redistribution
Stochastic Model
Approximation Algorithms
Approximation algorithms
Stochastic models
Computing
Sufficient Conditions
Model
Class
Overlapping generations model
OLG model
Stationary equilibria
Object

Keywords

  • Markov equilibrium
  • Overlapping generations

ASJC Scopus subject areas

  • Economics and Econometrics
  • Applied Mathematics

Cite this

Stationary Markovian equilibrium in overlapping generation models with stochastic nonclassical production and Markov shocks. / Morand, Olivier F.; Reffett, Kevin.

In: Journal of Mathematical Economics, Vol. 43, No. 3-4, 04.2007, p. 501-522.

Research output: Contribution to journalArticle

@article{d0314149f1f641248f60da6063d397c0,
title = "Stationary Markovian equilibrium in overlapping generation models with stochastic nonclassical production and Markov shocks",
abstract = "This paper provides new sufficient conditions for the existence and computation of Markovian equilibrium for a large class of OLG models with Markov shocks to production. The economies considered allow for a very large class of {"}reduced-form{"} production functions, including those that are nonclassical, encompassing stochastic OLG models with social security, income redistribution policies, taxation, valued fiat money, production nonconvexities, and monopolistic competition. Our approach combines aspects of both topological and order theoretic fixed point theory and provides globally stable successive approximations algorithms for computing extremal Markovian equilibrium objects.",
keywords = "Markov equilibrium, Overlapping generations",
author = "Morand, {Olivier F.} and Kevin Reffett",
year = "2007",
month = "4",
doi = "10.1016/j.jmateco.2006.07.005",
language = "English (US)",
volume = "43",
pages = "501--522",
journal = "Journal of Mathematical Economics",
issn = "0304-4068",
publisher = "Elsevier",
number = "3-4",

}

TY - JOUR

T1 - Stationary Markovian equilibrium in overlapping generation models with stochastic nonclassical production and Markov shocks

AU - Morand, Olivier F.

AU - Reffett, Kevin

PY - 2007/4

Y1 - 2007/4

N2 - This paper provides new sufficient conditions for the existence and computation of Markovian equilibrium for a large class of OLG models with Markov shocks to production. The economies considered allow for a very large class of "reduced-form" production functions, including those that are nonclassical, encompassing stochastic OLG models with social security, income redistribution policies, taxation, valued fiat money, production nonconvexities, and monopolistic competition. Our approach combines aspects of both topological and order theoretic fixed point theory and provides globally stable successive approximations algorithms for computing extremal Markovian equilibrium objects.

AB - This paper provides new sufficient conditions for the existence and computation of Markovian equilibrium for a large class of OLG models with Markov shocks to production. The economies considered allow for a very large class of "reduced-form" production functions, including those that are nonclassical, encompassing stochastic OLG models with social security, income redistribution policies, taxation, valued fiat money, production nonconvexities, and monopolistic competition. Our approach combines aspects of both topological and order theoretic fixed point theory and provides globally stable successive approximations algorithms for computing extremal Markovian equilibrium objects.

KW - Markov equilibrium

KW - Overlapping generations

UR - http://www.scopus.com/inward/record.url?scp=34047273578&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34047273578&partnerID=8YFLogxK

U2 - 10.1016/j.jmateco.2006.07.005

DO - 10.1016/j.jmateco.2006.07.005

M3 - Article

AN - SCOPUS:34047273578

VL - 43

SP - 501

EP - 522

JO - Journal of Mathematical Economics

JF - Journal of Mathematical Economics

SN - 0304-4068

IS - 3-4

ER -